I was prescribed Tramadol 400mgm/day and Amytryptiline 20mgm at night for severe back pain. I took both for two weeks but had to stop because I had stomach pains, diarrheoa and hallucinations. I was very drowsy with no appetite and felt just awful. Now, ten days later I'm still hallucinating. It is so scary. Is this normal and if so how long could it continue? I still have back pain but am using a TENS machine and physio and starting yoga. I just want the spiders I see everywhere to go away.
Question posted by Judim on 7 Sep 2013
Last updated on 30 January 2017
This is also a Question because I am having the same experience:
I had out patient surgery July 27, 2015, the pain was pretty significant so much so that I was admitted into the hospital. I have a sever sensitivity to narcotics so I do not take them for no reason, I was per scribed Tramadol, I was told by one of my physicians that it is not a narcotic, it helped with the pain but I started seeing things that I have never seen in my life. I realize that being half sleep thinking that I am awake the hallucinations extremely scary and have made me fearful to sleep. I am not sure what this drug does to others, I have an appointment with my Doctor tomorrow and I must share that this is a scary drug. I stop taking the pills on Friday July 29 and still having hallucinations as of last night August 3, 2015. I want to know how long will it be before this medication is out of my system. I need sleep so that I can heal from my surgery. .
Hi, the symptoms of diarrhoea, drowsiness & lack of appetite are known side effects when first starting Tramadol. I felt the same for the first few weeks, with nausea also. I was prescribed the same combination as you, i didn't suffer any side effects from Amitriptyline though, other than drowsiness, which was welcomed. Tramadol, being a synthetic opiate, can cause hallucinations in rare cases, but you really shouldn't be suffering from hallucinations after discontinuing the medication(s) for this period of time. Please seek advice from your doctor... I would be interested to know how you get on?
Did you stop both of them? At this point you shouldn't be seeing spiders, if its the meds that were stopped causing it. You should see your dr about it.
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.